Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 11, 2005, 12:10 AM CST for Gibson County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2005, 12:10 AM CST (06:10 UTC)
- Expired
- Jan 11, 2005, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 7 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 120609
FFWPAH
INC051-121200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1210 AM CST TUE JAN 11 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA.
* UNTIL 6 AM CST.
* AT 1205 AM CST...LAW ENFORCEMENT OFFICIALS REPORTED THE WATER
LEVEL ALONG THE WHITE RIVER AT HAZELTON WITHIN SEVERAL INCHES OF THE
TOP OF THE LEVEE. THE RIVER IS EXPECTED TO CONTINUE RISING OVERNIGHT
AND COULD FLOW OVER THE TOP OF THE LEVEE.
DUE TO SOFT SPOTS AND WEAKNESSES ALONG THE LEVEE...IT IS HIGHLY
POSSIBLE THAT WITHIN THE NEXT FEW HOURS THE LEVEE COULD FAIL.
SHOULD THERE BE A BREACH IN THE LEVEE...THE RIVER WATERS WILL
QUICKLY FLOW INTO HAZELTON CAUSING APPROXIMATELY ONE THIRD OF THE
TOWN TO BECOME FLOODED. EVACUATIONS ARE ALREADY UNDERWAY IN THE
HAZELTON AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3828 8793 3820 8766 3825 8736 3848 8754
3841 8772
$$
JAPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:15 PM CST, 9 hours 55 minutes earlier.
Area forecast discussion, Jan 10, 2:15 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CST MON JAN 10 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE THE MULTIPLE CHANCES OF PRECIPITATION AND TOTAL QPF OVER THE NEXT FEW DAYS. MODLES IN DECENT OVERALL AGREEMENT WITH THE WEATHER PATTERNS THE NEXT FEW DAYS...BUT DIFFER ON ACTUAL RAIN AMOUNTS TONIGHT THROUGH WED AFTERNOON. FRONTAL BOUNDARY HAS SLID SOUTH ACROSS THE CWA TODAY AND BECOME NEARLY STATIONARY ALONG THE KY/TN BORDER THIS AFTERNOON. EXTENSIVE CLOUDS WITH THIS FRONT...BUT NOT A WHOLE LOT IN THE WAY OF PRECIP...JUST SOME LIGHT RAIN AND DRIZZLE HERE AND THERE. FRONT SHOULD BEGIN TO LIFT BACK NORTH AS A WARM FRONT LATER TONIGHT AND TUESDAY AS H50 HEIGHTS FALL AND MID LVL FLOW BECOMES MORE SOUTHWESTERLY. AT THE SAME TIME...ETA/GFS BOTH BRING A WELL DEFINED H50 SHORT WAVE ACROSS THE MID MS RVR VALLEY LATE TONIGHT AND TUE MORNING. THIS WAVE SHOULD PROVIDE ENOUGH DYNAMICS TO SET OFF RAIN SHOWERS AND POSSIBLY EVEN SOME ISOLATED THUNDER ACROSS THE QUAD STATE REGION. ETA ONLY SPITS OUT A FEW HUNDREDTHS OF AN INCH MOST AREAS...WITH AROUND 1/10 INCH NORTHEAST COUNTIES. HOWEVER...WITH THE STRENGTH OF THE SHORT WAVE AND THE FRONT IN THE AREA...THINK GFS QPF IS A BIT MORE REALISTIC...WITH 1/10 TO 1/4 INCH MANY AREAS LATER TONIGHT AND TUE MORNING. AFTER THAT...WARM FRONT WILL CONTINUE TO LIFT NORTH TUE AFTERNOON AND EVENING...PUTTING US IN THE WARM SECTOR FOR MUCH OF TUE NIGHT AND WEDNESDAY. INSTABILITY WILL INCREASE IN THIS AIRMASS...BUT LOOKS TO BE LITTLE IN THE WAY OF DYNAMICS IN THE MOIST SW FLOW ALOFT. SO...COULD BE SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATER TUE INTO WED...BUT OVERALL ORGANIZATION POTENTIAL LOOKS LOW RIGHT NOW. BIGGER STORY COMES INTO PLAY WED NIGHT INTO THU MORNING AS THE MAIN UPPER LOW AND ASSOCIATED COLD FRONT SWEEP EAST THROUGH THE PLAINS AND INTO THE OHIO VALLEY. DEEP...RICH MOISTURE WILL BE PUMPED NORTHWARD AHEAD OF THE APPROACHING FRONT VIA 50+ KT LOW LEVEL JET. EXPECT WED NIGHT TO BRING THE HIGHEST CHC OF THUNDERSTORMS AND HEAVY RAINFALL. ETA/GFS BOTH PRODUCE 1/2 TO AND INCH OF RAIN WITH THIS SYSTEM. WITH PRECIPITABLE WATER VALUES RUNNING NEARLY 200 PERCENT OF NORMAL AND STRONG DYNAMICS...COULD SEE THIS BRINGING CLOSER TO TWO INCHES IN SOME LOCATIONS. MAIN FLY IN THE OINTMENT HERE WOULD BE IF SQUALL LINE DEVELOPS FARTHER SOUTH OVER THE ARKLATEX REGION WED AFTERNOON...AND THEN MOVES EAST THROUGH THE LOWER MS VALLEY. THIS SCENARIO COULD ACTUALLY CUT OFF MUCH OF THE MOISTURE SUPPLY...AND LEAVE CONSIDERABLY LOWER RAIN TOTALS. SO...PREFER THE MIDDLE OF THE ROAD FOR NOW...WHICH IS CLOSE TO THE MODEL QPF. OVERALL RAIN TOTALS THE NEXT 3 DAYS COULD EASILY REACH THE 1 TO 2 INCH CATEGORY...AND THIS OF COURSE WILL PROLONG AND AGGRAVATE THE ALREADY SERIOUS FLOODING CONDITIONS. FOR TEMPERATURES...WENT WITH A BLEND BUT STAYED CLOSEST TO THE WARMER MAV/ETA MOS TEMPS...ESP AT NIGHT. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... STRENGTH OF THE COLD AIR OUTBREAK IS THE MAIN FORECAST CONCERN. MEDIUM RANGE MODELS ARE IN POOR AGREEMENT ON THE SPEED OF THE SURFACE HIGH SATURDAY THROUGH MONDAY. AT 00Z SUNDAY...ECMWF SHOWS THE 1050 MB HIGH CENTERED OVER THE NORTHERN PLAINS...WHILE GFS PLACES THE HIGH OVER THE LOWER OHIO VALLEY. THIS HAS A MAJOR EFFECT ON THE TEMPERATURE FORECAST FOR SUNDAY THROUGH MONDAY. FORECAST WILL BE WEIGHTED TOWARD THE SLOWER ECMWF...PER HPC GUIDANCE AND WFO COLLABORATION. THE COLD AIR MASS WILL INITIALLY MODIFY OVER THE RELATIVELY WARM AND MOIST GROUND OVER THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. AFTER THE GROUND FREEZES FRIDAY NIGHT AND SATURDAY...MODIFICATION WILL BE SLOWER TO OCCUR DESPITE THE LACK OF SNOWCOVER. GFS BOUNDARY LAYER TEMPS FALL INTO THE SINGLE DIGITS DOWN TO THE TENNESSEE BORDER BY 12Z SATURDAY. WILL LOWER FORECAST TEMPS THROUGH MOST OF THE LONG TERM PERIOD...MAINLY SAT NIGHT AND SUNDAY. ALTHOUGH THEY WILL STILL NOT BE AS LOW AS HPC GUIDANCE...THEY WILL BE MUCH CLOSER TO GFS MOS AND REFLECT BETTER COLLABORATION WITH ADJACENT OFFICES. PRECIPITATION CHANCES APPEAR MINIMAL THROUGH THE LONG TERM PERIOD. WEAK 500 MB IMPULSES WILL BE PRESENT IN THE NORTHWEST FLOW...RESULTING IN PERIODS OF CLOUDINESS. THE 06Z AND 12Z GFS ARE TRENDING STRONGER WITH A NORTHWEST FLOW SYSTEM OVER THE WEEKEND. WILL FORECAST A PERIOD OF EXTENSIVE CLOUD COVER SATURDAY...BUT HIGHEST PRECIP CHANCES WITH THIS SYSTEM WILL BE NORTH AND WEST OF THE FORECAST AREA UNDER STRONGER MID LEVEL DYNAMICS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && .SHORT TERM...MEFFERT .LONG TERM...YORK
Hazardous weather outlook, Jan 10, 4:32 AM CST, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CST MON JAN 10 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-102231- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 432 AM CST MON JAN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE QUAD STATE TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. MANY RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT WITH THE GREATEST CHANCE BEING WEDNESDAY NIGHT. SHOULD ENOUGH INSTABILITY BE IN PLACE...A FEW STORMS MAY EVEN REACH SEVERE LEVELS BEFORE A COLD FRONT MOVES THROUGH THE REGION EARLY THURSDAY MORNING. PERSISTENT RAINFALL CHANCES FROM LATE TONIGHT THROUGH EARLY THURSDAY WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS THE OUTLOOK AREA. ONE TO LOCALLY THREE INCHES IS POSSIBLE DURING THE ENTIRE RAIN EVENT. THIS WILL LIKELY CAUSE HIGH WATER LEVELS ON ALREADY FLOODED RIVERS...CREEKS...AND STREAMS TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY NIGHT...OTHERWISE ANY REPORTS OF FLOODING WOULD ALSO BE APPRECIATED. JAP
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.